Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 190, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 27, 2008, 4:59 PM CDT for Greene County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2008, 4:59 PM CDT (21:59 UTC)
- Expired
- Jun 27, 2008, 5:31 PM CDT
- In force
- 32 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Greene County, MS
The radar
The Mobile radar (KMOB), 79 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2497 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 272200
SVRMOB
MSC041-272245-
/O.NEW.KMOB.SV.W.0190.080627T2159Z-080627T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
459 PM CDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF LEAKESVILLE...
* UNTIL 545 PM CDT
* AT 452 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS NEAR JONATHAN...OR ABOUT 6 MILES
NORTHWEST OF LEAKESVILLE...MOVING NORTHEAST AT 18 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WILL REMAIN OVER RURAL NORTHEASTERN GREENE COUNTY THROUGH 545 PM
CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3143 8860 3143 8846 3130 8845 3115 8856
3126 8869
TIME...MOT...LOC 2159Z 218DEG 15KT 3124 8860
$$2 follow-up statements
000
WWUS54 KMOB 272217
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
516 PM CDT FRI JUN 27 2008
MSC041-272245-
/O.CON.KMOB.SV.W.0190.000000T0000Z-080627T2245Z/
GREENE MS-
516 PM CDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTH CENTRAL GREENE COUNTY...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS OVER CENTRAL
GREENE COUNTY...OR ABOUT 11 MILES NORTHWEST OF LEAKESVILLE...MOVING
NORTH AT 17 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN GREENE COUNTY AT 530 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3133 8865 3143 8860 3143 8846 3142 8846
3131 8850 3121 8858 3124 8867 3126 8869
TIME...MOT...LOC 2216Z 177DEG 15KT 3132 8865
$$000
WWUS54 KMOB 272231
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
529 PM CDT FRI JUN 27 2008
MSC041-272239-
/O.CAN.KMOB.SV.W.0190.000000T0000Z-080627T2245Z/
GREENE MS-
529 PM CDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GREENE COUNTY IS
CANCELLED...
THE STORM HAS WEAKENED AND IS NO LONGER SEVERE HOWEVER HEAVY
RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING WILL CONTINUE THROUGH 6
PM.
LAT...LON 3133 8865 3143 8860 3143 8846 3142 8846
3131 8850 3121 8858 3124 8867 3126 8869
TIME...MOT...LOC 2229Z 177DEG 15KT 3137 8865
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:34 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 27, 3:34 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 334 PM CDT FRI JUN 27 2008 .SYNOPSIS...TAKING A LOOK AT THE CURRENT UPPER AIR SITUATION OVER THE CONUS AND SURROUNDING AREAS...THE PATTER HAS BECOME MORE AMPLIFIED SINCE YESTERDAY...WITH A LOW OVER THE SOUTHERN CA PLAINS. THE LOW OVER THE CALIFORNIA COAST HAS MEANDERED WESTWARD A BIT...BUT THE SHORTWAVE OVER THE WESTERN GULF OF MEX IS STILL SPINNING AROUND. HIGH PRESSURE OVER THE FL PENINSULA IS HANGING TOUGH...WITH HIGH PRESSURE OVER MEX BUILDING NORTH OVER THE LEFT COAST OF THE CONUS. IN THE LOWER DEPTHS OF THE TROPOSPHERE...SURFACE HIGH PRESSURE REMAINS IN CONTROL OF THE SOUTHEASTERN CONUS...WITH THE INCREASINGLY AMPLIFIED UPPER PATTERN OVER THE NORTHERN CONUS/CA PUSHING THE FRONT A BIT FARTHER SOUTH OVER THE NORTHERN PLAINS. AIRMASS IS MOISTER THAN SEASONABLE NORMS ON THIS MORNINGS UPPER AIR RUNS...WITH NEIGHBORING OFFICES RANGING FROM 1.85 AT KLIX TO 1.57 AT KFFC. && .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...GUIDANCE IS CONSISTENT IN KEEPING THE UPPER SHORTWAVE SPINNING AROUND OVER THE WESTERN GULF THROUGH THE SHORT TERM...AS THE UPPER LOW OVER THE S-RN CA PLAINS SWINGING EAST OVER THE THE WESTERN GREAT LAKES...THEN HOOKS NORTH TOWARDS HUDSON BAY. THIS CONNECTS WITH THE TROUGH OVER THE WESTERN GULF...RESULTING IN A TROUGH OVER THE EASTERN CONUS BY THE END OF THE SHORT TERM....AND THE FRONT OVER THE NORTHERN CONUS PUSHING SOUTH OF THE TENN STATE LINE. THE WILD CARD IN THE SHORT TERM IS THE NAM ADVERTISING SOME SHORTWAVE ENERGY DRIVING NORTH OVER THE GULF LATER TONIGHT TO OVER THE SOUTHERN HALF OF THE FA SATURDAY MORNING. RESULT IS A BIG DISPARITY IN RESULTANT POPS( NAM UP TO 40 % HIGHER) AND TEMPS (GFS/MAV UP TO 6 DEGREES HIGHER). NAM IS ALSO SWINGING A SLUG OF HIGH DEWPOINTS NORTH WITH THE HIGHER POPS...0.2 TO 0.4 HIGH PRECIP H20 VALUES FOR SATURDAY. GFS DOESNT SWING THIS SLUG NORTH UNTIL SUNDAY...WITH TEMP/POP GUIDANCE CONVERGING SUNDAY INTO SUNDAY NIGHT. FOR THE FORECAST...HAVENT DEVIATED FROM GUIDANCE THE FIRST...FOURTH AND FIFTH PERIODS. FOR THE SECOND AND THIRD...HAVE WENT WITH A BLENDED APPROACH. SEVERAL POSSIBLE SHORTWAVES MOVING NORTH OVER THE GULF NOTED ON THE WATER VAPOR IMAGERY...THOUGH THE CLOUD COVER HAS MADE THE SOUNDER PRECIP H20 DATA USELESS OVER THE GULF. .LONG TERM (MONDAY ON)...THE BEGINNING OF THE COMING WORK WEEK...THE TROUGH OVER THE EASTERN CONUS SHIFTS EAST...WITH THE TROUGH OVER THE GULF BECOMING LESS DEFINED. MOISTURE LEVELS DRY OUT A BIT TUESDAY AND WEDNESDAY AS THE FRONT BRINGS SOME DRIER AIR IN...BUT AS SOUTHERLY FLOW KICKS IN BY THURS...THIS BOUNDARY WILL PROVIDE THE FOCUS FOR POPS A BIT ABOVE SEASONAL...AND RESULTANT TEMPS A BIT BELOW SEASONAL. && .MARINE...SURFACE RIDGING WILL PERSIST ACROSS THE MARINE AREA OVER THE WEEKEND WITH A WEAK SURFACE HIGH CENTER BREAKING OFF THE RIDGE AND SETTING UP OVER THE EXTREME NORTHEAST GULF. THIS WILL GRADUALLY TURN THE WINDS TO A MORE WESTERLY DIRECTION FROM THE GENERAL SOUTHERLY DIRECTION OF THE WEEKEND. AN EASTWARD MOVING WEAK SURFACE TROUGH MOVING NORTH OF THE MARINE AREA WILL BRING ABOUT AN INCREASE IN THE PRESSURE GRADIENT AND A RESULTANT INCREASE IN WIND SPEED OVER THE OFFSHORE MARINE AREAS SUNDAY NIGHT INTO THE FIRST OF THE WEEK. SEAS MAINLY BETWEEN 1 AND 3 FEET WITH LOCALLY HIGHER WAVES NEAR THUNDERSTORMS....MAINLY NIGHT AND EARLY MORNINGS. /11 && .FIRE WEATHER...HIGH PRESSURE STRETCHING WEST OVER THE SOUTHEASTERN STATES WILL KEEP MOISTURE LEVELS HIGH AND CONTRIBUTE TO DAILY SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 89 74 88 72 / 30 50 20 60 40 PENSACOLA 74 88 74 88 73 / 40 40 20 50 40 DESTIN 76 87 76 87 75 / 40 40 20 50 40 EVERGREEN 71 88 69 87 68 / 30 50 20 60 30 WAYNESBORO 69 89 69 86 66 / 30 40 20 60 30 CAMDEN 71 90 70 87 67 / 30 50 30 60 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 11/16
Hazardous weather outlook, Jun 27, 1:00 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 100 PM CDT FRI JUN 27 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-281800- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 100 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...INLAND SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA... .DAY ONE...THIS AFTERNOON THROUGH SATURDAY MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY OVER THE INLAND AREAS THIS AFTERNOON AND EARLY EVENING MAY APPROACH OR EXCEED SEVERE LIMITS FOR BRIEF PERIODS OF TIME. PRINCIPAL THREATS ARE DAMAGING WINDS LOCALIZED FLOODING...AND HAIL...MAINLY OVER SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE INTERIOR SECTIONS OF THE FLORIDA PANHANDLE. .DAYS TWO THROUGH SEVEN...SATURDAY AFTERNOON THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY WITH SOME STORMS APPROACHING OR EXCEEDING SEVERE LIMITS FOR BRIEF PERIODS OF TIME. SHOWERS AND THUNDERSTORMS DEVELOPING NEAR THE COAST IN THE MORNINGS AND SPREADING INLAND THROUGH THE AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE REQUIRED.
In the hours before
Special weather statement, Jun 27, 11:37 AM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1137 AM CDT FRI JUN 27 2008 ALZ061-062-271700- UPPER MOBILE-UPPER BALDWIN- 1137 AM CDT FRI JUN 27 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER THE MOBILE RIVER DELTA... AT 1135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF COCHRANE BRIDGE...MOVING NORTHEAST AT 12 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EXTREME WEST CENTRAL BALDWIN COUNTY AND EAST CENTRAL MOBILE COUNTY THROUGH NOON CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 27, 1:52 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 152 PM CDT FRI JUN 27 2008 ALZ060-271930- COVINGTON- 152 PM CDT FRI JUN 27 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN COVINGTON COUNTY... AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF WATKINS BRIDGE...MOVING NORTHEAST AT 19 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LIBERTYVILLE...GREEN BAY...ONYCHA AND SANFORD THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE DIME SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS AROUND AN INCH IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Jun 27, 2:26 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
226 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL EAST BREWTON 31.09N 87.06W
06/27/2008 E1.00 INCH ESCAMBIA AL EMERGENCY MNGR
&&Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.